MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37601
Medical Device Problem Codes Break (1069); Intermittent Continuity (1121); High impedance (1291); Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Therapeutic Effects, Unexpected (2099); Dysphasia (2195); Complaint, Ill-Defined (2331); Shaking/Tremors (2515)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider via a manufacturing representative about a patient with an implantable neurostimulator (ins) for parkinson's dual movement disorders.It was reported that the patient was experiencing a lack of symptoms control and severe levels of side effects.The patient had dysarthria and turning of the foot due to the surgeon trying to compensate for the lack of symptoms control with programmer.The impedances on the lead were found to be over 40,000ohms.It was reported that the patient is very active which is a contributing factor to the issue.The patient¿s lead was replaced and the open circuit was resolved.No complications or further complications were reported.
 
Additional Manufacturer Narrative
Other applicable components are: product id: 3389s-40, lot# va0e6h5, product type: lead.
 
Additional Manufacturer Narrative
Product id: 37601, serial# (b)(4), implanted: (b)(6) 2016, product type: implantable neurostimulator.Product id: 3389s-40, lot# va0e6h5, implanted: (b)(6) 2014, explanted: (b)(6) 2017, product type: lead.Product id: 3708660, serial# (b)(4), implanted: (b)(6) 2014, explanted: (b)(6) 2017, product type: extension.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a health care provider (hcp) of a clinical study.It was reported that the event began occurring on (b)(6) 2017.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Information references the main component of the system, other applicable components are: product id 3389s-40, lot# va0e6h5, implanted: (b)(6) 2014, explanted: (b)(6) 2017, product type: lead.Product id: 3708660, serial# (b)(4), implanted: (b)(6) 2014, explanted: (b)(6) 2017, product type: extension.
 
Event or Problem Description
Additional information was received from a health care provider (hcp) of a clinical study.It was reported that a lead fracture was discovered.The signs/symptoms were reported as increased right hand tremor, surging down the patient's right arm that was episodic as if the device was turn on and off.Worsening left head turning and right mouth pulling with head movement were also noted.It was then stated that the symptoms improved with lower volts, but the tremor remained worsened.The diagnostic methods included a device interrogation on (b)(6) 2017 that resulted in the identification of elevated out of range impedance values.Imaging (x-ray, mri, ct scan, ect) was also performed on (b)(6) 2017 and there was no discontinuity seen.The etiology was noted as related to the device/therapy and not related to the implant procedure; the left stn lead was noted.The actions/interventions taken to resolve the issue included reprogramming the patient on (b)(6) 2017.The left extension was then replaced on (b)(6) 2017, the left lead was replaced on (b)(6) 2017, and the left implantable neurostimulator (ins) was replaced on (b)(6) 2017; the event also resulted in an unscheduled clinic or office visit.The event was considered resolved without sequel ae on (b)(6) 2017.No further complications were reported/anticipated.
 
Event or Problem Description
Additional information was received from a health care provider (hcp) of a clinical study.It was reported that the clinical diagnosis was updated to sensory and motor changes secondary to lead fracture.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6482439
Report Number6000153-2017-00019
Device Sequence Number13716586
Product Code MHY
UDI-Device Identifier00613994981363
UDI-Public00613994981363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Model Number37601
Device Catalogue Number37601
Device Lot NumberVA0E6H5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
05/05/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date04/11/2017
04/27/2017
05/01/2017
05/19/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR